Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 2, 2021, 5:01 PM EDT for Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Sep 2, 2021, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS82 KMFL 022101
SPSMFL
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Thu Sep 2 2021
FLZ073-173-174-022130-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
501 PM EDT Thu Sep 2 2021
...A gusty shower will impact portions of central Miami-Dade County
through 530 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
a gusty shower over Florida City, or near Homestead, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Florida City, Homestead Base, Naranja, Princeton, Leisure City and
Homestead Bayfront Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2542 8055 2551 8053 2556 8031 2539 8033
TIME...MOT...LOC 2101Z 271DEG 12KT 2546 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:05 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 2, 3:05 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Miami FL 305 PM EDT Thu Sep 2 2021 ...Strong Storms and Flooding Possible This Afternoon East Coast... ...Wet Weather Continues Through The Weekend... .SHORT TERM... Rest of Today through Friday... High pressure to the south will allow for light W/SW winds to continue areawide. GOES-16 water vapor imagery clearly depicts a moisture "tail" associated with the remnants of Ida sliding down across the Sunshine State, eventually reaching South FL. Simultaneously, a mid-level trough with an attendant surface boundary will also progress southward across the peninsula. Forecast PW's can reach as high as 2.0 to 2.3 inches along inland/eastern counties this afternoon, allowing for widespread showers and thunderstorms, high rainfall rates, and flooding to be a concern. Did cap PoPs at 60 percent for today. Unfortunately, the steering flow is on the lackluster side (under 10 kt) which means most cell movement will be in the form of cell mergers/collisions and outflow boundaries. Comparing MFL's, TBW's, and KEY's 02/12Z sounding, a very evident moisture and wind gradient is observed --- lighter steering flow to the south (~5 kt) and a little more oomph to the steering flow to the north (15-20 kt) along with deeper moisture to the north. Thus, cells that develop today will likely move slower across areas generally south of Alligator Alley and slightly faster and more numerous across areas generally north of Alligator Alley. 500 mb temperatures are on the warmer side today (around -5.9C) which will hinder significant updraft development, however strong storms are still possible across the east coast this afternoon, especially when diurnal heating is greatest. DCAPE approaching 1000 J/kg and gradually steepening lapse rates may also aid in an isolated damaging wind gust. Decent SRH values near 90 m2/s2 could also support an environment favorable for funnel clouds, including the east coast where frictional convergence is anticipated along with S/SSW surface winds behind the Atlantic sea breeze and prevailing low-level WSW/SW winds elsewhere. For the east coast a westerly steering flow continues, pushing showers and storms that develop inland this afternoon eastward and towards the metro areas while also allowing the Gulf breeze to be the most dominant of the sea breezes. With that said, training/back building is possible, especially if the Atlantic sea breeze boundary were to prop itself against the metro/coastal east coast. Multiple boundary collisions and erratic cell movement with mergers/collisions are likely and this activity may become enhanced by the sea breezes. This activity should gradually push offshore during the evening hours and linger across the local waters overnight. The main hazards for today will be lightning, funnel clouds, strong wind gusts, and heavy rainfall with the potential for flooding along urban/metro areas of South FL. Looking at FFG, 1-hr FFG is ~3-4 inches across most areas of South FL, whereas 3-hr FFG is ~3-5 inches. Due to antecedent soil conditions and previous heavy rainfall from the past few days, low-lying and poor drainage areas may have some issues today. Moisture remains across the area on Friday as the trough and surface boundary lingers just north or across the CWA to close the work week. Similar pattern Friday, with scattered to numerous showers and thunderstorms favoring the interior and east coast given the flow regime. Hazards will be similar today with gusty winds, frequent lightning, and heavy rain/localized flooding possible. In terms of flooding, there may be a more enhanced potential along the east coast due to heavy rain received the past few days and even slower storm motion forecast. In fact, the WPC has placed portions of the east coast in a Marginal Risk for Excessive rainfall. Keep abreast of the situation since high end PoPs stick around through the weekend. Despite increasing showers and storms through the short term period, toasty temperatures stick around, with mid-upper 80s along the Gulf Coast and upper 80s to lower 90s across the east coast. Heat indices creeping towards the triple digits. .LONG TERM... No meaningful changes to the long term forecast. The previous discussion is included below. PREV DISCUSSION... (Issued 225 AM EDT Thu Sep 2 2021) Friday Night through Next Week... Models show a stationary, decaying frontal boundary across the FL/GA border, with its parent trough extending across much of the E CONUS. Meanwhile, high pressure centers dominate the GOMEX and the west Atlantic. Enhanced moisture south of the front will keep the peninsula under a relatively moist airmass with model PWATs in the 1.7 to 2 inches range. For the weekend, long range models show fair agreement in developing a mid-upper low near the Bahamas, and bring it westward toward the peninsula. If this low materializes, it will provide enhanced lifting/instability across SoFlo for a few thunderstorms to become strong, especially Saturday afternoon. Any showers/storms that form during the weekend and into early next week will likely be slow movers as the described synoptic scenario keeps pressure gradients very relaxed across SoFlo. Expect mainly scattered to numerous showers and thunderstorms to develop each day with the best coverage over the eastern areas. And with the relatively weak winds in place, some of the heavier downpours could produce localized flooding as they linger longer over the same locations. For early next week, models show the aforementioned trough still persisting over the eastern seaboard and keeping a generally light S/SW wind regime in place over SoFlo. Thus, expect tropical moisture advection to continue, which will continue to support at least high- end scattered showers and thunderstorms to develop each day with the highest POPs over the eastern areas. && .AVIATION(18Z TAFS)... Deep tropical moisture overspreading the area will support scattered to numerous convection today, especially for the east coast sites. Mostly VFR outside of passing SHRA/TS. Included TEMPOs for all east coast sites from 18-21Z for IFR VIS and perhaps sub-MVFR CIGs. Due to lingering uncertainty, short fused AMDs may be necessary going into the evening hours. Convection should linger over the local waters overnight, except APF where VCSH is mentioned. SW flow today giving way to L/V winds overnight before picking up again Friday. Gusty and erratic winds in/near TSRA. && .MARINE... Fairly benign marine conditions, outside of convection, across local South Florida waters with south/southwesterly flow. Scattered to numerous showers and thunderstorms are possible over the local waters throughout the period. && .BEACHES... An elevated rip current potential sticks around for the Gulf Coast beaches due to persistent southwesterly winds. This risk may stick around the next few days. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 77 91 / 40 60 20 60 West Kendall 75 92 75 93 / 30 50 20 50 Opa-Locka 77 92 76 92 / 30 60 20 60 Homestead 74 91 75 90 / 30 40 20 50 Fort Lauderdale 77 91 77 90 / 30 70 30 60 N Ft Lauderdale 77 91 77 90 / 30 70 30 60 Pembroke Pines 76 91 76 91 / 30 70 20 60 West Palm Beach 75 91 75 90 / 30 70 30 70 Boca Raton 76 91 76 90 / 30 70 30 60 Naples 77 88 76 88 / 50 60 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...Fell Friday Night through Thursday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 2, 3:12 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 312 PM EDT Thu Sep 2 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 312 PM EDT Thu Sep 2 2021 ...Strong Storms and Flooding Possible Today East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: An elevated risk for rip currents along the Gulf Coast beaches. Thunderstorms: Scattered thunderstorms are possible with the best coverage over eastern areas this afternoon into early this evening. Strong wind gusts, lightning, heavy rainfall, localized flooding, and funnel clouds are possible. Wind: The strongest thunderstorms could contain wind gusts in excess of 45 mph. Flooding: Localized flooding possible over coastal and metro areas. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous showers and thunderstorms will continue through the rest of the forecast period, with locally gusty winds, frequent lightning, and heavy rainfall and flooding possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Sep 2, 3:06 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 2 W MIAMI 25.77N 80.24W
09/02/2021 MIAMI-DADE FL PUBLIC
VIDEO FROM TWITTER OF WATER COVERING THE
RIGHT LANE OF NW 27 AVENUE JUST NORTH OF
FLAGLER STREET. WATER EXTENDED PAST THE CURB
AND COVERING THE ADJACENT SIDEWALK AND BUS
STOP.
&&
RMLocal storm report, Sep 2, 3:44 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLOOD MIAMI 25.77N 80.19W
09/02/2021 MIAMI-DADE FL NWS EMPLOYEE
OFF-DUTY NWS METEOROLOGIST REPORTS STANDING WATER AT
KNEE LEVEL (AROUND ONE FOOT DEEP) NEAR MARY BRICKELL
VILLAGE AND ADJACENT LOCATIONS. RAINFALL OBSERVATIONS
FROM THE GENERAL AREA INDICATED ABOUT 3 INCHES OF RAIN.
&&
EVENT NUMBER MFL2100054
MOLLEDALocal storm report, Sep 2, 3:48 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD 2 WNW MIAMI 25.78N 80.23W
09/02/2021 MIAMI-DADE FL PUBLIC
REPORT FROM FLORIDA 511 OF FLOODING ON SR
836 WESTBOUND BLOCKING TWO RIGHT LANES.
&&
RMLocal storm report, Sep 2, 4:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD MIAMI BEACH 25.81N 80.12W
09/02/2021 MIAMI-DADE FL PUBLIC
PICTURE RECEIVED VIA TWITTER OF FLOODING
NEAR THE INTERSECTION OF COLLINS AVENUE AND
40TH STREET. WATER COVERING THE SIDEWALK AND
COMING UP TO THE STAIRS OF ADJACENT
BUILDINGS.
&&
RMSpecial weather statement, Sep 2, 4:23 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Thu Sep 2 2021
FLZ069>071-075-022100-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-
423 PM EDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 500 PM EDT...
At 423 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles northeast of
Copeland to near Carnestown to 19 miles southwest of Chokoloskee.
Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness Waterway,
Carnestown, Big Cypress National Preserve, Copeland, Jerome and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2545 8126 2548 8128 2565 8136 2573 8134
2575 8141 2579 8144 2578 8148 2608 8137
2616 8087 2592 8099 2544 8117
TIME...MOT...LOC 2023Z 266DEG 20KT 2602 8127 2591 8132 2556 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Sep 2, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Thu Sep 2 2021
FLZ073-173-174-022130-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
501 PM EDT Thu Sep 2 2021
...A gusty shower will impact portions of central Miami-Dade County
through 530 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
a gusty shower over Florida City, or near Homestead, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Florida City, Homestead Base, Naranja, Princeton, Leisure City and
Homestead Bayfront Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2542 8055 2551 8053 2556 8031 2539 8033
TIME...MOT...LOC 2101Z 271DEG 12KT 2546 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 1, 8:52 PM EDT | Special Marine Warning | MFL | 23 min | |
| Sep 1, 9:13 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Sep 2, 9:47 AM EDT | Special Marine Warning | MFL | 43 min | |
| Sep 2, 9:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Sep 2, 12:24 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 36 min |
| Sep 2, 12:39 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 36 min |
| Sep 2, 1:01 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 2, 1:32 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 28 min |
| Sep 2, 1:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Sep 2, 2:07 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 2, 2:21 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 2, 2:23 PM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 2, 2:27 PM EDT | Special Marine Warning | MFL | 33 min | |
| Sep 2, 2:29 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Sep 2, 2:44 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Sep 2, 2:44 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Sep 2, 2:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 95 min |
| Sep 2, 2:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Sep 2, 2:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| Sep 2, 3:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 2, 3:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 2, 4:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 2, 4:23 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Sep 2, 4:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Sep 2, 5:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Sep 2, 6:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.